Tachycardia - Fast Heartbeat

RSS
Modified on 2009/10/14 21:33 by admin
Tachycardia occurs when a person's heart rate exceeds 100 beats per minute. Normally, the adult heart beats 60 - 100 times per minute.

In some patients, tachycardia occurs as a side effect of certain medications. Some of these medications include, but are not limited to, epinephrine, ephedrine, aminophylline, atropine, and digoxin. Other times, tachycardia occurs with the use of coffee, tea, alcohol, chocolate, or cigarettes.

Symptoms of tachycardia include, but are not limited to, dizziness, lightheadedness, fatigue, palpitations, breathlessness, and fainting.

Recently, the dietary supplement ephedra was shown to cause tachycardia. Ephedra, sold in health food stores as a weight loss stimulant, a respiratory aid and an energy booster, has been linked to 43 deaths.

 

See Also

  1. Heart Problems
  2. Acetone
  3. Product Liability - Food & Restaurant - Alcoholic Beverages Overview
  4. Caffeine: Overview
  5. Cigarettes & Tobacco
  6. Citrus Aurantium (Synephrine)
  7. Clozaril / Clozapine
  8. Cytotec Solutions, Inc.
  9. Digitek
  10. Ephedra Recall
  11. Green Hornet
  12. Lobelia / Lobelia Inflata: Overview
  13. Lotensin / Benazepril Hydrochloride: Overview
  14. Otto Fuel II
  15. PC-Spes: Overview
  16. Platinol / Cisplatin: Overview
  Name Size